PDA

View Full Version : Meds, insurance and writing, is it all related?


Pamster
03-20-2009, 12:46 AM
I am so irked lately, I got a letter from my medicare part D provider that they weren't going to cover my medication for Bipolar II and that I would have to stop taking it and try something else. I have been taking this med for five years and was STABLE, able to write and felt good on it. I am taking a cheaper alternative to it now, and the first week and a half was sheer hell. I had to take Imitrex because of migraine after migraine for a week and a half! It was simplyy awful!

Now this new med is at it's theraputic level and I find myself unable to write...I just sit there staring at the screen and can't move forward in any project, I try, but nothing comes, so I switch to a different project and still the same thing, nothing comes to me. I am going to talk to my dr about it, but I just wondered if this has happened to any of you? It's freaky how a medication can help or hurt your creativity....

Seaclusion
03-20-2009, 01:15 AM
IIt's freaky how a medication can help or hurt your creativity....


Beer enhances mine.

Richard

Mr Flibble
03-20-2009, 01:18 AM
I feel your pain

I started my meds a month ago ( for bipolar too). One lot left me looking and acting like I'd been freshly lobotomised - I got the doc to agree that these were not a good idea. But the ones I'm on now....It's a real struggle to write. It's starting to get better now I've got over the initial stuff, but I find my emotions are just kinda...blank. And I can't write without any emotion! I no longer care about anything. It's all just 'meh'

I'm going to go back to the docs and ask for something different - I suggest you do the same.

Good luck

willfulone
03-20-2009, 01:46 AM
The thing with MH meds? They often take 16 weeks to fully titrate and regulate within the body to level and give an accurate effect measure. Switching too early can disallow a med that will actually work well, given the proper time frame for your body to acclimate. I am not saying anyone SHOULD stay on a med that they get sick from. A med that makes one physically ill should be discontinued for ill side effect warnings are there for a reason. To dissuade health crisis if continued taking said med.

The headaches you experienced? Could be caused by the new med for sure. Though, that may not be from the new med, but, rather the old. Many MH meds are to be "weaned" down. Even if you move to another med? Your body may experience "withdrawl" symptoms from the other you no longer take (but were used to) if you did not wean off that old med. So, the headaches may actually NOT be this med. Though they could be - as I said. It is more likely the old med if you did not wean down before switching, than it is the new med. But, not 100% assured such is case. It is hard to know which it is (more likely I mean) with just the information provided.

When it comes to MH meds? They are not the "immediate" well feeling that one gets from antibiotics or pain meds (usually). Even when one starts off feeling really great with a new MH med? There is often a period (shortly after starting to take them) where it "seems" the meds are not working any longer. Or stopped working after the initial good feeling they produced is no longer evident to the patient. But, it is just the body is now used to the initial level and needs the rest of the body systems/chemistry to adjust and acclimate to the regulated dosage overall. Is also why they start scripts out low dosages - so they have somewhere to go (higher dosage) on a med that actually will be good for pt, just needs right dosage.

MH meds are very difficult to titrate and get right combinations of "cocktails" should more than one med be needed at a time. This may be merely a dosage issue and not an ill fitting med. Though, it could be ill fitting and if you feel it is - you should talk to doctor and change if you can. Though, don't be upset if the doc advises to allow more time for your body to adjust and level to the new med. For, he could advise such if you have not been on the med for a couple of months.

Many MH drugs for Bi-Polar Disorder cause feelings of "flat" mood. And many people stop taking them for that reason. But, Bi-Polar, in particular, is given mood stabilizers as medication. Which, often will have such effect on a person. The moods are altered with the med to decrease the Manias associated and reduce the depressive episodes and kind of put one used to feeling such extremes - into a feeling like a "blob" "zombie" or some such. So, one used to feeling highs and lows and extreme emotions, feelings - will somehow feel they no longer "feel" properly for the mood stabilizer.

I hope you get it worked out and I hope you find a med that works for you. If you need help finding an approved Bi-Polar med that Medi-D allows? Let me know. I do Medi-D as part of my health insurance job. I may be able to give you a list that your doc can try with you if you must change meds.

Good luck!

Christine

Unique
03-20-2009, 02:41 AM
I'd rather have the symptoms than the side effects.

Been there, done that.

Wayne K
03-20-2009, 02:31 PM
Being a crazy person (I told you right?) I've tried all the meds. The only thing that works for anxiety sleep and creativity is marijuana. Even booze doesn't work as well.

Mr Flibble
03-20-2009, 04:57 PM
I'd rather have the symptoms than the side effects.

Been there, done that.


Kinda how I'm feeling about it at the moment.

Pamster
03-20-2009, 05:25 PM
I can't handle the deep sadness I feel when I am off meds, it's overwhelming, but then this flat emotional state with swings towards sadness is pretty bad. I am sure the migraines were because of the other drug wearing off because they (insurance company) didn't get me a lower dose supply to slowly wean off of it. It's just so frustrating when dealing with insurance companies. Oh well, nothing to do but wait and hope that Obama can help get the country's health care crisis under control. :(

Pamster
03-22-2009, 11:10 PM
Still feeling unmotivated and sad. I just hate th at I was pushed off a drug that had been working so well for me. I feel weepy and tearful and just wretched. I want to write but I just find myself staring at the blank word doc and nothing comes to me like it used to flow. It's not fair insurance companies can do such a thing. I have been on this new med for a month now and it's been a month of mental pain and migraines. I hope that this passes, I am afraid of getting on a modd stabilizer because the only ones I know of are anti-convulsants and I am afraid of developing seizures if I had to ever wean off one...I am so depressed over this mess. :( Just talking about it helps though, and I appreciate the replies so far, thanks for taking time to console me everyone.

Wayne K
03-22-2009, 11:22 PM
Still feeling unmotivated and sad. I just hate th at I was pushed off a drug that had been working so well for me. I feel weepy and tearful and just wretched. I want to write but I just find myself staring at the blank word doc and nothing comes to me like it used to flow. It's not fair insurance companies can do such a thing. I have been on this new med for a month now and it's been a month of mental pain and migraines. I hope that this passes, I am afraid of getting on a modd stabilizer because the only ones I know of are anti-convulsants and I am afraid of developing seizures if I had to ever wean off one...I am so depressed over this mess. :( Just talking about it helps though, and I appreciate the replies so far, thanks for taking time to console me everyone.

I went through this for years with medication. weepy tearful and wretched are feelings, and even though they're serious feelings they're not facts. Detox from the old meds could be the reason for them. Sometimes it takes forever to clear a drug, so hang in there, it will pass.

Pamster
03-22-2009, 11:35 PM
Thanks Wayne, I hope that's all it is, I will have to just do my best to make it through this rough spell. :)